Alert archive / West Virginia / Special Weather Statements in 2012

Special Weather Statement, NWS Charleston, WV

June 1, 201213 counties in West Virginia

NWS Charleston, WV issued this special weather statement at Jun 1, 2012, 3:13 PM EDT for 13 counties in West Virginia. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2012, 3:13 PM EDT (19:13 UTC)
Expired
Jun 1, 2012, 4:15 PM EDT
In force
62 min
Issued by
NWS Charleston, WV

Counties Barbour County, WV, Braxton County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Lewis County, WV, Nicholas County, WV, Pocahontas County, WV, Randolph County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Webster County, WV

The radar

The Charleston,WV radar (KRLX), 139 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 7.2 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2012-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 215 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2012-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 250 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
215 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
798 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
250 m²/s²
0-3 km storm-relative helicity
319 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

226 
WWUS81 KRLX 011913
SPSRLX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
313 PM EDT FRI JUN 1 2012

WVZ011-019-020-028>032-037>040-046-047-012015-
BARBOUR WV-BRAXTON WV-DODDRIDGE WV-GILMER WV-HARRISON WV-LEWIS WV-
NICHOLAS WV-POCAHONTAS WV-RANDOLPH WV-RITCHIE WV-TAYLOR WV-TYLER WV-
UPSHUR WV-WEBSTER WV-
313 PM EDT FRI JUN 1 2012

...STRONG THUNDERSTORMS WILL AFFECT BARBOUR...BRAXTON...DODDRIDGE...
EASTERN GILMER...EASTERN RITCHIE...HARRISON...LEWIS...NICHOLAS...
POCAHONTAS...RANDOLPH...TAYLOR...TYLER...UPSHUR AND WEBSTER
COUNTIES...

AT 308 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 9 MILES
EAST OF MIDDLEBOURNE TO 4 MILES SOUTH OF SUTTON TO 13 MILES SOUTHWEST
OF RICHWOOD...MOVING EAST-NORTHEAST AT 35 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. THESE WINDS MAY 
BE STRONG ENOUGH TO BRING DOWN SMALL LIMBS AND TREES...ESPECIALLY 
WITH THE SOGGY GROUND. VERY HEAVY RAIN WILL FALL FROM THESE 
STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL 
ROADSIDE DITCHES AND SMALL STREAMS. IT IS POSSIBLE THAT THESE STORMS 
WILL STRENGTHEN AND WARNINGS MAY BE NEEDED.

THESE STORMS WILL BE NEAR ALUM BRIDGE AND CENTER POINT AROUND 315 
PM...CENTRALIA...SAND RUN...AND SEDALIA AROUND 320 PM...UPPER GLADE 
AND CAMDEN AROUND 325 PM. THESE STORMS WILL ALSO BE NEAR CLARKSBURG 
AROUND 400 PM AND ELKINS AROUND 410 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
49 AND 129.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROAD...ROUTE 50 BETWEEN
MILE MARKERS 45 AND 82 IN WEST VIRGINIA.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3889 7951 3879 7950 3836 7972 3806 7997
      3804 8027 3826 8043 3807 8071 3810 8085
      3843 8089 3849 8082 3861 8091 3960 8094
      3960 8084 3948 8071 3943 8055 3947 8047
      3939 8008 3945 7990 3904 7977 3896 7934

$$

16

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Jun 1, 2:40 PM EDT, 33 minutes earlier.

Area forecast discussion, Jun 1, 2:40 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
240 PM EDT FRI JUN 1 2012

.SYNOPSIS...
UPPER LOW INFLUENCES LINGER THROUGH THE WEEKEND.

&&

.NEAR TERM /THROUGH SATURDAY/...
SQUALL LINE HAS SLOWLY INTENSIFIED AS IT HAS PUSHED TOWARDS THE
MOUNTAINS...AND WILL CARRY A THREAT OF PRIMARILY GUSTY WINDS AS IT
PASSES THROUGH. AS HAS BEEN THE CASE FOR TODAY...TOPS ARE
RELATIVELY LOW...AND IS MAINLY DRIVEN BY THE DYNAMICS IN PLACE.
TORNADO WATCH OVER THE NORTHEAST MOUNTAINS IDENTIFIES THE THREAT
FOR SPIN UPS ALONG THE LINE.

LOWER DEWPOINTS WILL ADVECT IN BEHIND THE COLD FRONT...WHICH
ACCORDING TO LAPS DATA...IS NOW RUNNING THROUGH THE MARIETTA-
CHARLESTON-WELCH LINE...AND MOVING AT A FAIRLY GOOD CLIP.

DRY SLOT IS EVIDENT IN THE HIGHER LEVELS OF THE ATMOSPHERE...AND
SHOWS UP VERY WELL ON THE WATER VAPOR IMAGERY...BUT SUCCUMBS TO
THE LOW LEVEL MOISTURE AND THE COLD POOL TYPE UPLIFT BEHIND THE
FRONT. EXPECT THIS LOW LEVEL MOISTURE TO LINGER WELL INTO
TONIGHT AND INTO SATURDAY...WITH SOME DIURNAL HEATING SHOWER
CHANCES DEVELOPING DURING THE DAY. FIGURE THE COVERAGE WILL BE
ISOLATED TO SCATTERED IN NATURE...WITH SLIGHTLY HIGHER POPS
FURTHER NORTH CLOSER TO THE CENTER OF THE UPPER LEVEL LOW. SOME
PEAKS OF SUN ARE NOT OUT OF THE QUESTION COMPLETELY TOMORROW...NOR
IS THE CHANCE FOR LIGHTNING IN SOME CELLS.

MOST LOCATIONS WILL STRUGGLE TO REACH THE 70F MARK AFTER
WIDESPREAD 40S AND LOW 50S TONIGHT...BUT A FEW WILL AND WILL
REACH THE LOW 70S.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/...
WIND SWITCHES TO A MORE WESTERLY FLOW...AS AN UPPER LEVEL
DISTURBANCE MOVES THROUGH THE CWA DURING THE DAY AND INTO THE
OVERNIGHT. HOWEVER MOISTURE IS LIMITED AND NOT SURE HOW
MUCH RAIN WILL FALL. IN ANY CASE...WILL KEEP SLIGHT AND CHC POPS
IN THE FORECAST.

RIDGING TAKES PLACE ON SUNDAY CLEARING THE CWA OUT BRIEFLY AS YET
ANOTHER DISTURBANCE MAKES ITS WAY TOWARDS THE REGION SUNDAY NIGHT.

TEMPERATURES WILL BE COOLER AS H85 TEMPS DIP TO +6 TO +8 BY SUNDAY
MORNING AND THEN REBOUND SLIGHTLY BY MONDAY.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
THE EXTENDED WILL FEATURE A BLOCKING TYPE PATTERN WITH UPR LOW/TROF
ACROSS NE CONUS AND STOUT RIDGING ACROSS THE PLAINS. THIS KEEPS AREA
IN NW FLOW AND AT MERCY OF ANY DISTURBANCES ROTATING DOWN. MDLS ARE
STRUGGLING WITH TIMING AND PLACEMENT OF ANY DISTURBANCE COMING DOWN
THRU TROF. OTHERWISE...EXPECT MAINLY DRY AND SEASONABLE CONDITIONS.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
LINE OF CONVECTION ASSOCIATED WITH THE COLD FRONT NOW GETTING
ORGANIZED AS IT MOVES EASTWARDS TOWARDS THE SPINE OF THE
APPALACHIAN MOUNTAINS. WIND GUST POTENTIAL TO INCREASE WITH THE
STRENGTHENING OF THIS LINE...AND COULD SEE 40KTS OR GREATER AT
TERMINALS IN THE PATH. DESPITE THE FACT THAT THERE IS NOT MUCH IN
THE WAY OF LIGHTNING THUS FAR...STILL WILL CARRY THE TSRA WORDING
AS IT ROLLS THROUGH. ALSO TAKE VIS DOWN TO IFR WITH THE
LINE...MAINLY IN THE TEMPO GROUPS.

BEHIND THE FRONT...DEWPOINTS TO DECREASE...BUT LOW LEVEL MOISTURE
TO TAKE OVER...WITH PREVAILING MVFR CEILINGS INTO TONIGHT AND
EARLY SATURDAY. SHOWER THREAT TO PERSIST...BUT KEEP THE POPS LOW
TONIGHT AND INTO SATURDAY...AND WILL NOT CARRY IN PREVAILING FOR
THE MOST PART A FEW HOURS AFTER THE FRONTAL PASSAGE.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SATURDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: TIMING OF LINE MAY REQUIRE QUICKER ARRIVAL
TIMES AT TERMINALS EAST. MAY NEED IFR CEILINGS WITH FRONTAL
PASSAGE AT BKW TONIGHT.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    H    H    H    H    M    M    M    M    M    M
HTS CONSISTENCY  H    H    H    H    H    M    M    H    H    H    H    M
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    M    M    M
EKN CONSISTENCY  H    H    H    H    H    H    M    M    M    M    M    M
PKB CONSISTENCY  H    H    H    H    H    H    M    M    M    M    M    M
CKB CONSISTENCY  M    M    H    H    H    H    H    H    H    H    H    M

AFTER 18Z SATURDAY...
NO WIDESPREAD IFR EXPECTED AT THIS TIME.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...JMV/26
NEAR TERM...26
SHORT TERM...JS
LONG TERM...30
AVIATION...26
Hazardous weather outlook, Jun 1, 1:40 PM EDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
140 PM EDT FRI JUN 1 2012

WVZ046-047-021745-
POCAHONTAS-RANDOLPH-
140 PM EDT FRI JUN 1 2012

...TORNADO WATCH 332 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ076-VAZ003-004-WVZ005>011-013>020-024>040-021745-
WASHINGTON-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-WOOD-
PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-
DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-
TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-
BARBOUR-
140 PM EDT FRI JUN 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...SOUTHWEST
VIRGINIA AND MUCH OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON...WITH
STRONG GUSTY WINDS AND / OR LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ101>103-105-OHZ066-067-075-083>087-021745-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-JACKSON OH-
VINTON-MEIGS-GALLIA-LAWRENCE OH-
140 PM EDT FRI JUN 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND
SOUTHEAST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 1, 12:52 PM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1252 PM EDT FRI JUN 1 2012

VAZ003-004-WVZ024>026-033-034-011745-
BOONE WV-BUCHANAN VA-DICKENSON VA-LOGAN WV-MCDOWELL WV-MINGO WV-
WYOMING WV-
1252 PM EDT FRI JUN 1 2012

...STRONG THUNDERSTORMS WILL AFFECT BUCHANAN...DICKENSON...LOGAN...
MINGO...SOUTHERN BOONE...WESTERN MCDOWELL AND WESTERN WYOMING
COUNTIES...

AT 1249 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 8 MILES
NORTHWEST OF LOGAN TO 10 MILES SOUTHWEST OF LOGAN TO 9 MILES NORTH OF
BREAKS INTERSTATE PARK TO WISE...MOVING NORTHEAST AT 40 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. THESE WINDS MAY
BE ENOUGH TO DOWN SMALL BRANCHES AND WEAKLY ROOTED TREES WITH THE
SOME SOGGY GROUNDS. VERY HEAVY RAIN WILL FALL FROM THESE
STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS.

THESE STORMS WILL BE NEAR CHAUNCEY AROUND 100 PM...JEFFREY AROUND 115
PM...BRUNO AROUND 130 PM AND ROSEANN AROUND 145 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3703 8248 3711 8255 3721 8254 3727 8235
      3754 8198 3755 8213 3758 8213 3766 8226
      3790 8223 3807 8152 3806 8149 3799 8151
      3793 8157 3785 8156 3748 8171 3714 8188
      3712 8200 3704 8204 3703 8218 3695 8236

30
Special weather statement, Jun 1, 1:55 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
155 PM EDT FRI JUN 1 2012

WVZ015-026-033>037-011900-
BOONE WV-FAYETTE WV-KANAWHA WV-MCDOWELL WV-NICHOLAS WV-RALEIGH WV-
WYOMING WV-
155 PM EDT FRI JUN 1 2012

...STRONG THUNDERSTORMS WILL AFFECT EASTERN BOONE...FAYETTE...
MCDOWELL...RALEIGH...SOUTHEASTERN KANAWHA...WEST CENTRAL NICHOLAS AND
WYOMING COUNTIES...

AT 150 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 15 MILES
EAST OF MADISON TO 13 MILES NORTH OF PINEVILLE TO 14 MILES WEST OF
WELCH...MOVING EAST AT 35 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. THESE WINDS MAY
BE STRONG ENOUGH TO DOWN SMALL LIMBS AND WEAKLY ROOTED TREES...WITH
THE SOMEWHAT SOGGY GROUND. VERY HEAVY RAIN WILL FALL FROM THESE
STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS.

THESE STORMS WILL BE NEAR SHARON AROUND 200 PM...HANDLEY AROUND 215
PM...MABEN AROUND 230 PM...HERNDON AROUND 245 PM AND GHENT AROUND 300
PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 NEAR BECKLEY
BETWEEN MILE MARKERS 120 AND 130...THE WEST VIRGINIA TURNPIKE BETWEEN
MILE MARKERS 28 AND 87.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3733 8189 3778 8166 3779 8161 3783 8165
      3820 8159 3829 8124 3827 8122 3833 8109
      3838 8090 3760 8106 3757 8119 3751 8121
      3746 8130 3744 8129 3728 8185

30
Special weather statement, Jun 1, 2:34 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
234 PM EDT FRI JUN 1 2012

WVZ016-018-027>029-037-011900-
BRAXTON WV-CALHOUN WV-CLAY WV-GILMER WV-NICHOLAS WV-ROANE WV-
234 PM EDT FRI JUN 1 2012

...STRONG THUNDERSTORMS WILL AFFECT CALHOUN...CLAY...EASTERN ROANE...
GILMER...NORTHERN NICHOLAS AND WESTERN BRAXTON COUNTIES...

AT 231 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM
GRANTSVILLE TO 11 MILES NORTH OF CLAY TO CLAY TO 14 MILES NORTH OF
FAYETTEVILLE...MOVING EAST AT 40 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. THESE WINDS MAY
BE STRONG ENOUGH TO BRING DOWN SMALL LIMBS AND WEAKLY ROOTED
TREES...WITH THE SOGGY GROUND. VERY HEAVY RAIN WILL FALL FROM THESE
STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS.

THESE STORMS WILL BE NEAR STUMPTOWN AROUND 240 PM...TANNER AROUND 245
PM...STRANGE CREEK AROUND 250 PM...GLENVILLE AROUND 255 PM AND
GASSAWAY AROUND 300 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
26 AND 78.

THIS WILL IMPACT THE FOLLOWING INTERSTATE.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3894 8065 3870 8068 3841 8066 3835 8101
      3826 8123 3850 8125 3853 8119 3853 8124
      3853 8125 3898 8122 3901 8072

16
Special weather statement, Jun 1, 3:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
313 PM EDT FRI JUN 1 2012

WVZ011-019-020-028>032-037>040-046-047-012015-
BARBOUR WV-BRAXTON WV-DODDRIDGE WV-GILMER WV-HARRISON WV-LEWIS WV-
NICHOLAS WV-POCAHONTAS WV-RANDOLPH WV-RITCHIE WV-TAYLOR WV-TYLER WV-
UPSHUR WV-WEBSTER WV-
313 PM EDT FRI JUN 1 2012

...STRONG THUNDERSTORMS WILL AFFECT BARBOUR...BRAXTON...DODDRIDGE...
EASTERN GILMER...EASTERN RITCHIE...HARRISON...LEWIS...NICHOLAS...
POCAHONTAS...RANDOLPH...TAYLOR...TYLER...UPSHUR AND WEBSTER
COUNTIES...

AT 308 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 9 MILES
EAST OF MIDDLEBOURNE TO 4 MILES SOUTH OF SUTTON TO 13 MILES SOUTHWEST
OF RICHWOOD...MOVING EAST-NORTHEAST AT 35 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. THESE WINDS MAY
BE STRONG ENOUGH TO BRING DOWN SMALL LIMBS AND TREES...ESPECIALLY
WITH THE SOGGY GROUND. VERY HEAVY RAIN WILL FALL FROM THESE
STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS. IT IS POSSIBLE THAT THESE STORMS
WILL STRENGTHEN AND WARNINGS MAY BE NEEDED.

THESE STORMS WILL BE NEAR ALUM BRIDGE AND CENTER POINT AROUND 315
PM...CENTRALIA...SAND RUN...AND SEDALIA AROUND 320 PM...UPPER GLADE
AND CAMDEN AROUND 325 PM. THESE STORMS WILL ALSO BE NEAR CLARKSBURG
AROUND 400 PM AND ELKINS AROUND 410 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
49 AND 129.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROAD...ROUTE 50 BETWEEN
MILE MARKERS 45 AND 82 IN WEST VIRGINIA.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3889 7951 3879 7950 3836 7972 3806 7997
      3804 8027 3826 8043 3807 8071 3810 8085
      3843 8089 3849 8082 3861 8091 3960 8094
      3960 8084 3948 8071 3943 8055 3947 8047
      3939 8008 3945 7990 3904 7977 3896 7934

16

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 12:52 PM EDTSpecial Weather StatementRLXBoone, Logan, Mingo53 min
Jun 1, 1:55 PM EDTSpecial Weather StatementRLXFayette, McDowell, Raleigh, Wyoming65 min
Jun 1, 2:34 PM EDTSpecial Weather StatementRLXBraxton, Calhoun, Clay, Gilmer26 min
Jun 1, 2:54 PM EDTSevere Thunderstorm WarningRLXBraxton, Clay, Lewis, Nicholas, Webster36 min
Jun 1, 4:15 PM EDTSpecial Weather StatementRLXBarbour, Pocahontas, Randolph, Taylor45 min

Nearby

Special Weather Statements in West Virginia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.